MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOOKWALTER; RETRACTOR

SYMMETRY SURGICAL INC BOOKWALTER; RETRACTOR
Catalog Number 50-4696
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is being returned for evaluation.There has been a total of 20,600 sold of all lots with 4 additional complaints for similar occurrences (0.0048%) - low complaint rate.Once the device has been evaluated, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that the bookwalter ratchet is falling apart during the procedrue in the operating room.There is no harm to the patient.
 
Additional Manufacturer Narrative
Corrections: customer notified us on 8/9/2023 that the affected part number was actually 50-4696 instead of the original report for 50-4580.As a reslut, the gtin number was corrected as well.The returned device was 50-4696 with a date code 191.The date code indicates that the device was manufactured in 2019 and therefore has been in use for approximately 4 years.The evaluation of the returned device, noted significant wear and tear on the device and confirmed that a screw is missing.The screw was not returned with the device.The screw hole shows evidence of the original weld location confirming that the screw was properly secured during manufacturing.Without the screw, a true root cause cannot be determined regarding the failure.However, the device has been in use for approximately 4 years before the failure occurred.There has been a total of (b)(4) sold of all lots with 3 additional complaints recorded for a similar occurrence.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional informaiton pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
BOOKWALTER
Common Device Name
RETRACTOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key17442365
Report Number3007208013-2023-00035
Device Sequence Number2531622
Product Code GAD
UDI-Device Identifier00887482034064
UDI-Public00887482034064
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number50-4696
Device Lot Number191
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown